Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Taking Jalra after being diagnosed with diabetes. Increase in sugar levels, advised Istament, Zoryl. Steps to control sugar ?

Hello Sir, I have been diagnosed with diabetes in March 2011 ( Fasting 140, PP 310) and since then I am taking Jalra M 50/500 & 50/1000 once daily. Blood sugar was in control but since past 3-4 months it has again risen to the level of 2011. Doctor has now advised me to take Istament 50/1000 once in morning and once in evening plus Zoryl 1mg in the morning. Please advise why my medicine has been changed and let me know the steps to control blood sugar. Also at what stage doctor decide to give insulin instead of medicine. How can I avoid that stage? Thank you.
Asked On : Thu, 28 Feb 2013
Answers:  1 Views:  196
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
There is not much difference between jalra M and ISTAMET as JALRA contains VILDAGLIPTIN while ISTAMET contains SITAGLIPTIN .Both medicines belong o the same group of medicine called as GLIPTINS.
It is normal process in diabetics because as the time passes the mass of functionally active beta cells gradually reduces and you start needing additional medicines.The same thing has happened in you as your doctor has added ZORYL to your treament.
Gradually and gradually the mass of functionally active beta cells would reduce further and a stage is reached when all beta cells are dead and these drugs would become ineffective even in highest possible dose.This would be the stage when you would need injectable insulin to control your blood sugar levels.
You must reduce your weight,take less calorie diet and do regular exercises to postpone and delay the inevitable event of requirement of injectable insulin.
I hope you would have understood the entire sequence.
Answered: Thu, 28 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor